Non-amenable finitely presented torsion-by-cyclic groups
Publications Mathématiques de l'IHÉS, Volume 96  (2003), p. 43-169
@article{PMIHES_2003__96__43_0,
     author = {Ol'shanskii, Alexander Yu. and Sapir, Mark V.},
     title = {Non-amenable finitely presented torsion-by-cyclic groups},
     journal = {Publications Math\'ematiques de l'IH\'ES},
     publisher = {Institut des Hautes \'Etudes Scientifiques},
     volume = {96},
     year = {2003},
     pages = {43-169},
     zbl = {1050.20019},
     language = {en},
     url = {http://www.numdam.org/item/PMIHES_2003__96__43_0}
}
Ol’shanskii, Alexander Yu.; Sapir, Mark V. Non-amenable finitely presented torsion-by-cyclic groups. Publications Mathématiques de l'IHÉS, Volume 96 (2003) , pp. 43-169. http://www.numdam.org/item/PMIHES_2003__96__43_0/

[1] S. I. Adian, Random walks on free periodic groups, Izv. Akad. Nauk SSSR, Ser. Mat., 46(6) (1982), 1139-1149. | MR 682486 | Zbl 0512.60012

[2] S. I. Adian, The Burnside problem and identities in groups, Ergebnisse der Mathematik und ihrer Grenzgebiete [Results in Mathematics and Related Areas], 95, 311 pp. Berlin-New York: Springer, 1979. | MR 537580 | Zbl 0417.20001

[3] S. I. Adian, Periodic products of groups. Number theory, mathematical analysis and their applications, Trudy Math Inst. Steklov, 142 (1976), 3-21, 268. | MR 532668 | Zbl 0424.20020

[4] S. Banach and A. Tarski, Sur la décomposition de ensembles de points an parties respectivement congruentes. Fund. math., 6 (1924), 244-277. | JFM 50.0370.02

[5] J. C. Birget, A. Yu. Ol'Shanskii, E. Rips and M. V. Sapir, Isoperimetric functions of groups and computational complexity of the word problem, Ann. Math., 156(2) (2002), 467-518. | Zbl 1026.20018

[6] M. G. Brin and C. C. Squier, Groups of piecewise linear homeomorphisms of the real line, Invent. Math., 79(3) (1985), 485-498. | MR 782231 | Zbl 0563.57022

[7] J. W. Cannon, W. J. Floyd and W. R. Parry, Introductory notes on Richard Thompson's groups. L'Enseignement Mathématique (2), 42(3-4) (1996), 215-256. | Zbl 0880.20027

[8] A. H. Clifford and G. B. Preston, The algebraic theory of semigroups, Vol. I, Mathematical Surveys, No. 7, Providence, R.I.: American Mathematical Society, 1961. | MR 132791 | Zbl 0111.03403

[9] J. M. Cohen, Cogrowth and amenability of discrete groups, J. Funct. Anal., 48(3) (1982), 301-309. | MR 678175 | Zbl 0499.20023

[10] M. M. Day, Amenable semigroups, Illinois J. Math., 1 (1957), 509-544. | MR 92128 | Zbl 0078.29402

[11] E. Følner, On groups with full Banach mean value, Math. Scand., 3 (1955), 243-254. | MR 79220 | Zbl 0067.01203

[12] Open problems in infinite-dimensional topology, ed. by Ross Geoghegan, The Proceedings of the 1979 Topology Conference (Ohio Univ., Athens, Ohio, 1979), Topology Proc., 4(1) (1979), 287-338 (1980). | MR 583711 | Zbl 0448.57001

[13] F. P. Greenleaf, Invariant means on topological groups and their applications, New York: Van Nostrand Reinhold, 1969. | MR 251549 | Zbl 0174.19001

[14] R. I. Grigorchuk, Symmetrical random walks on discrete groups, Multicomponent random systems, Adv. Probab. Related Topics, 6 (1980), 285-325, New York: Dekker | MR 599539 | Zbl 0475.60007

[15] R. I. Grigorchuk, An example of a finitely presented amenable group that does not belong to the class EG, Mat. Sb., 189(1) (1998), 79-100. | MR 1616436 | Zbl 0931.43003

[16] F. Hausdorff, Grundzüge der Mengenlehre, Leipzig, 1914. | JFM 45.0123.01

[17] S. V. Ivanov, On HNN-extensions in the class of groups of a large odd exponent, Preprint, 2002. | Zbl 1042.20024

[18] S. V. Ivanov and A. Y. Ol'Shanskii, Hyperbolic groups and their quotients of bounded exponents, Trans. Amer. Math. Soc., 348(6) (1996), 2091-2138. | Zbl 0876.20023

[19] H. Kesten, Full Banach mean values on countable groups, Math. Scand., 7 (1959), 146-156. | MR 112053 | Zbl 0092.26704

[20] H. Kesten, Symmetric random walks on groups, Trans. Amer. Math. Soc., 92 (1959), 336-354. | MR 109367 | Zbl 0092.33503

[21] O. G. Kharlampovich and M. V. Sapir, Algorithmic problems in varieties, Internat. J. Algebra Comput., 5(4-5) (1995), 379-602. | MR 1361261 | Zbl 0837.08002

[22] Kourovka Notebook, Unsolved Problems in Group Theory, 8th edition, Novosibirsk, 1982.

[23] R. Lyndon and P. Schupp, Combinatorial group theory, Springer, 1977. | MR 577064 | Zbl 0997.20037

[24] K. V. MIKHAJLOVSKII, Some generalizations of the HNN-construction in the periodic case, #1063-B94, VINITI, Moscow, 1994, 59 pp.

[25] J. Von Neumann, Zur allgemeinen Theorie des Masses, Fund. math., 13 (1929), 73-116. | JFM 55.0151.01

[26] P. S. NOVIKOV and S. I. ADIAN, Infinite periodic groups, I, II, III (Russian), Izv. Akad. Nauk SSSR Ser. Mat., 32 (1968), 212-244, 251-524, 709-731. | MR 240178 | Zbl 0194.03301

[27] A. Yu. Ol'Shanskii, An infinite simple torsion-free Noetherian group, Izv. Akad. Nauk SSSR Ser. Mat., 43(6) (1979), 1328-1393. | Zbl 0431.20027

[28] A. Yu. Ol'Shanskii, An infinite group with subgroups of prime order, Izvestia Akad. Nauk SSSR, Ser. Mat., 44(2) (1980), 309-321. | Zbl 0475.20025

[29] A. Yu. Ol'Shanskii, On the question of the existence of an invariant mean on a group (Russian), Uspekhi Mat. Nauk, 35(4(214)) (1980), 199-200. | Zbl 0452.20032

[30] A. Yu. Ol'Shanskii, The geometry of defining relations in groups, Moscow: Nauka, 1989. | Zbl 0676.20014

[31] A. Yu. Ol'Shanskii, The SQ-universality of hyperbolic groups, Mat. Sb., 186(8) (1995), 119-132. | Zbl 0864.20023

[32] A. Yu. Ol'Shanskii, On distortion of subgroups in finitely presented groups, Mat. Sb., 188(11) (1997), 51-98. | Zbl 0905.20020

[33] A. Yu. Ol'Shanskii and M. V. Sapir, Embeddings of relatively free groups into finitely presented groups, Contemp. Math., 264 (2000), 23-47. | Zbl 0987.20015

[34] A. Yu. Ol'Shanskii and M. V. Sapir, Length and Area Functions on Groups and Quasi-Isometric Higman Embeddings, J. Algebra and Comp., 11(2) (2001), 137-170. | Zbl 1025.20030

[35] M. V. Sapir, Problems of Burnside type and the finite basis property in varieties of semigroups, Izv. Akad. Nauk. SSSR., Ser. Mat., 51(2) (1987), 319-340. | MR 897000 | Zbl 0646.20047

[36] M. V. Sapir, J. C. Birget and E. Rips, Isoperimetric and isodiametric functions of groups, 1997, Ann. Math., 156(2) (2002), 345-466. | MR 1933723 | Zbl 1026.20021

[37] W. Specht, Zur Theorie der messbaren Gruppen, Math. Z., 74 (1960), 325-366. | MR 140641 | Zbl 0093.24603

[38] J. Tits, Free subgroups of linear groups, J. Algebra, (20) (1972), 250-270. | MR 286898 | Zbl 0236.20032

[39] A. M. VERSHIK, Comments to papers by J. von Neumann, in “J. von Neumann, Selected works in functional analysis”, Moscow: Nauka, v1 (1987), 357-376.